Alert archive / Ohio / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 118, NWS Wilmington, OH

July 10, 2000Adams County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jul 10, 2000, 7:30 PM EDT for Adams County, Ohio. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 10, 2000, 7:30 PM EDT (23:30 UTC)
Expired
Jul 10, 2000, 8:15 PM EDT
In force
45 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Adams County, OH

The radar

The Cincinnati radar (KILN), 71 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 7:45 PM EDTThunderstorm Wind 50 ESeaman, OHNumerous trees knocked down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2000-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1291 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2000-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1291 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
819 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 102331
SVRILN
OHC001-110015-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
730 PM EDT MON JUL 10 2000

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ADAMS COUNTY IN SOUTH CENTRAL OHIO...

* UNTIL 815 PM EDT...

* AT 730 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER WINCHESTER...OR ABOUT 13 MILES EAST       
  OF GEORGETOWN...MOVING EAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WINCHESTER...
  SEAMAN...
  PEEBLES...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROMS CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:59 PM EDT, 4 hours 31 minutes earlier.

Area forecast discussion, Jul 10, 2:59 PM EDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
259 PM EDT MON JUL 10 2000

IR SATELLITE IMAGERY SHOWING CLOUD TOPS BEGINNING TO COOL ALONG THE
OHIO RIVER EAST OF CINCINNATI.  KILN SHOWING CELLS BEGINNING TO
BECOME MORE ORGANIZE.  VISIBLE IMAGERY INDICATES SKIES CLEARING
ACROSS NORTHERN IN/IL SOUTH OF COLD FRONT.

MODELS ARE IN GENERAL AGREEMENT.  BUT PREFER THE ETA AS IT SEEMS TO
HAVE A BETTER HANDLE ON CURRENT SURFACE FEATURES AND CLOUD COVER.
IT ALSO IS SLOWER IN PUSHING FRONT AND DRIER AIR OUT OF FA.  IT
APPEARS THAT CONVECTION WILL BE MUCH MORE WIDESPREAD THIS EVENING
AND OVERNIGHT AS WEST TO EAST LOW LEVEL JET SETS UP OVER KY WHICH
WILL CREATE DEEP CONVERGENCE ACROSS THE OHIO RIVER.  THE MAIN THREAT
EVE/OVERNIGHT WILL BE FLOOD WITH PWS ABOVE 2 INCHES AND MEAN STORM
MOTION INDICATING SLOW PROPAGATING AND TRAINING ECHOS POSSIBLE.
WILL GO CATEGORICAL POPS ACROSS THE SOUTH WITH HEAVY RAIN POSSIBLE
AND EVEN SOME FLOODING.  AT THE MOMENT WILL HOLD OFF ON FFA TO SEE
WHERE CONVECTION SETS UP AND THEN ISSUE IF NECESSARY.  AS FAR AS
SEVER WET BULB ZERO IS ABOVE 12 KFT...HOWEVER WITH LARGE CAPES
DOWNBURT POTENTIAL DOES EXIST.  WILL KEEP MENTION OF AFTERNOON
THUNDERSTORMS FOR TUESDAY ACROSS THE SOUTH AS COLD FRONT AND
INSTABILITY IS SLOW TO MOVE SOUTH OF FA.

AS FOR TEMP WENT A COUPLE DEGREES WARMER FOR HIGHS AS NGM SEEMS A
LITTLE TO FAST WITH TAKING WARM FRONT SOU}TH.

MISILN SENT TO ALL.

.ILN...NONE.
 TIPTON

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 3:30 PM EDTSevere Thunderstorm WarningILNRoss60 min
Jul 10, 4:05 PM EDTSevere Thunderstorm WarningILNFayette40 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.